MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA6MAC3030
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the catheter exhibited a severely torsional kinked 51 cm from the distal tip.The outer jacket of the shaft showed exposed braid due the severe kink.The tip of the catheter was round and smooth.No other damage noted to the catheter.Dried thrombus and the torsional kink prevented from flushing the catheter with water or passing an in-house wire thru the lumen.Due to the damage to the catheter further testing could not be completed.Actual inner and outer diameter met specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A launcher guide catheter was attempted to be used.A radial approach was used.The device was removed from the packaging per ifu with no issues.The device was inspected with no issues.The device was prepped per ifu with no issues.Resistance was encountered when advancing the device.Excessive force was not used.It is reported that a 0.014 x 180 wire was unable to be passed through the catheter and upon removal the proximal portion of the catheter was noted to be severely kinked.No patient injury is reported.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7872131
Report Number1220452-2018-00109
Device Sequence Number228459
Product Code DQY
UDI-Device Identifier00613994818089
UDI-Public00613994818089
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2019
Device Catalogue NumberLA6MAC3030
Device Lot Number0008822887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2018
Initial Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR